Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2012, 8:16 PM CDT for Donley County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 8:16 PM CDT (01:16 UTC)
- Expired
- Apr 30, 2012, 8:38 PM CDT
- In force
- 22 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Donley County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 30, 5:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS54 KAMA 010116
SVRAMA
TXC129-010215-
/O.NEW.KAMA.SV.W.0098.120501T0116Z-120501T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 915 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR
HOWARDWICK...OR ABOUT 7 MILES NORTH OF CLARENDON...MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOWARDWICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3512 10081 3504 10081 3501 10092 3499 10105
3510 10103
TIME...MOT...LOC 0116Z 275DEG 32KT 3504 10091
$$
CLK2 follow-up statements
178 WWUS54 KAMA 010133 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 833 PM CDT MON APR 30 2012 TXC129-010215- /O.CON.KAMA.SV.W.0098.000000T0000Z-120501T0215Z/ DONLEY TX- 833 PM CDT MON APR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTH CENTRAL DONLEY COUNTY... AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO SOFTBALL SIZE. THIS STORM WAS LOCATED OVER CENTRAL DONLEY COUNTY...OR ABOUT 8 MILES NORTHEAST OF CLARENDON...MOVING EAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3511 10087 3512 10081 3504 10081 3502 10089 TIME...MOT...LOC 0133Z 275DEG 32KT 3504 10079 $$ CLK
578 WWUS54 KAMA 010138 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 838 PM CDT MON APR 30 2012 TXC129-010148- /O.CAN.KAMA.SV.W.0098.000000T0000Z-120501T0215Z/ DONLEY TX- 838 PM CDT MON APR 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DONLEY COUNTY IS CANCELLED... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3511 10087 3512 10081 3504 10081 3502 10089 TIME...MOT...LOC 0138Z 275DEG 32KT 3503 10074 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 30, 6:51 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT MON APR 30 2012 .AVIATION... FOR THE 00Z TAFS...BIGGEST CONCERN WILL BE TH POTENTIAL FOR TSRA THROUGH 06Z ESPECIALLY AT KAMA AND KGUY. SATELLITE TRENDS SHOW THAT MOST OF THE CUMULUS FIELD HAS DIMINISHED OVER THE LAST HOUR...AND THE STORMS ARE WEST OF KAMA. HOWEVER...THERE IS A CONCERN THAT STORMS REDEVELOP AS THE DRYLINE PUSHES BACK WEST AFTER SUNSET. SO WILL MENTION A VCTS AT BOTH KAMA AND KGUY FROM 03Z THROUGH 05Z...BUT STILL CONSIDERABLE UNCERTAINTY. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. JOHNSON && .PREV DISCUSSION... /ISSUED 609 PM CDT MON APR 30 2012/ UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO ACCOUNT FOR NEW TORNADO WATCH ISSUED FOR ABOUT HALF OF THE FCST AREA. SVR TSTM WATCH ISSUED EARLIER REMAINS VALID FOR COUNTIES OUTSIDE TORNADO WATCH. ANDRADE PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 30 2012/ DISCUSSION... VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME. 12Z RAOB FROM AMARILLO SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED. DRYLINE POSITIONED TO WEST OF FORECAST AREA. A COUPLE OF 700 MB VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY. FORECAST CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING... WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT. VERY LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS EVENING. NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY AXIS. NO POPS IN LATER PERIODS. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/02
Hazardous weather outlook, Apr 30, 6:46 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT MON APR 30 2012 OKZ001>003-TXZ001>020-011100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 646 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN SECTIONS OF THE TEXAS PANHANDLE UNTIL 11 PM. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTH CENTRAL AND EASTERN TEXAS PANHANDLE UNTIL 2 AM TUESDAY. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING...ESPECIALLY IN THE TORNADO WATCH AREA. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS PANHANDLE ON WEDNESDAY DUE TO STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD BE READY OR ACTIVATION THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY. ANDRADE
In the hours before
Local storm report, Apr 30, 7:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 3 NNE HEDLEY 34.91N 100.64W
04/30/2012 E2.75 INCH DONLEY TX TRAINED SPOTTER
BASEBALL SIZE HAIL FELL FOR FIVE MINUTES. MULTIPLE
VEHICLE WINDSHIELDS AND WINDOWS SMASHED ACCORDING TO
THIS REPORT.
&&
EVENT NUMBER AMA1200379
EALocal storm report, Apr 30, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 W CLARENDON 34.94N 100.96W
04/30/2012 E2.50 INCH DONLEY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1200380
SFJLocal storm report, Apr 30, 7:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 NW CLARENDON 34.95N 100.90W
04/30/2012 E2.50 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1200381
SFJLocal storm report, Apr 30, 8:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL CLARENDON 34.94N 100.89W
04/30/2012 E1.50 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1200383
SFJLocal storm report, Apr 30, 8:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 NW CLARENDON 35.04N 101.02W
04/30/2012 E2.00 INCH DONLEY TX BROADCAST MEDIA
THIS HAIL FELL IN ASHTOLA.
&&
EVENT NUMBER AMA1200384
EALocal storm report, Apr 30, 8:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL HOWARDWICK 35.04N 100.91W
04/30/2012 E1.75 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200385
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:04 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Apr 30, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 62 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 53 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 53 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 60 min |
| Apr 30, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 27 min |
| Apr 30, 8:49 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley | 3 hr |
| Apr 30, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 63 min |
| Apr 30, 11:38 PM CDT | Areal Flood Warning | AMA | Collingsworth, Donley | 12 hr |
| May 1, 3:54 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.